T Nation

Ephedrine & Caffeine Effect on Endrocrine System

I saw from a couple posts on the T Replacement forum of people mentioning theories of ephedrine effecting their endocrine system. I’m wondering if there is more information out there on this?

Historically, I’ve cycled on ephedrine & caffeine (EC stack). Used it, not abused it. (50mg ephedrine/day 400mg caffeine/day) for no more than 8 weeks at once (or 2 weeks on/1 week off for 12 weeks). I consider this responsible use.

Currently, I’m not doing ephedrine, but still take 400mg caffeine daily, from coffee. I’ve considered another EC cycle. But currently trying to repair my T, e2, lh, and shbg on a treatment plan, I don’t want to mix anything in to negatively impact anything.
Thanks for information.

Well, caffeine increases epinephrine (adrenaline) and cortisol concentrations both during activity and at rest, we know that when cortisol becomes too high T production plummets, however it depends on the degree of increase in cortisol, as we need cortisol (think Addison’s… I pity the unlucky fellow who has to deal with shit like Addison’s). That being said, caffeine also has an effect on dopamine, which in turn has a positive effect on testosterone levels. The data currently shows there isn’t much correlation between caffeine intake and T concentration.

https://www.tandfonline.com/doi/abs/10.1080/13685538.2018.1465912?journalCode=itam20

Caffeine does alter oestrogen clearance tho, leading to lower E, be mindful of that. I don’t like caffeine or stimulants. Unsure of the endocrine effects of ephedrine… If there are any.

I know however that caffeine has a large affect on neurotransmitters and the endocrine system (E, serotonin, Dopamine, epinephrine, norepinephrine (however these effects are caused via blockage of P1 receptors I think, not direct effect).

If you don’t sleep much due to high caffeine intake, this will lower T btw.

In my constant search for supplements that affect hematocrit I saw a study that showed 50 mg a day of ephedrine raised hematocrit.